Aa
Aa
A
A
A
Close
Avatar universal

I took my last dose of methadone

Well I took my last dose of methadone yesterday at the clinic. Abit of backround I have been on the program for roughly 3 years I started at 20mg liquid and worked my way up to 85mg and stayed there for over a year before deciding to taper. I started tapering 5mg a month until I hit 30mg and started coming down by %10. My taper was going extremely well so when I hit 20mg I started coming down %10 every 2 weeks instead of every month until I hit a road block. Which never happend. I tapered all the way to 1mg, which I only stayed at 1mg for a week before jumping ship yestetday. I have been eating extremely healthy and I have been working out for the last 3 weeks, Hoping that will help me for what about to go threw. I have been dealing with lower back pain for months now which started around my 30mg taper, but I don't know if its because of withdrawal or because of another problem. I got xrays done and it showed up nothing. Is it possible it could be withdrawals? And that being the only symptom? Because besides my back I feel great.
9 Responses
Avatar universal
Congratulations! I, too stopped 2 weeks ago. You will love not having to go to the clinic! Your doseage story is similar to mine, but i was only on it 1year. I also started feeling it at 30mg, and yes, back pain was a big symptom for me. It is better now. I just woke up today feeling normal. Chills and nervousness hit me about 4-5 days after last dose, but it is nothing u cant handle... just really annoying. Biggest happiness for me is not having to go to the clinic every morning at 630 am before work.
Hopefully Gnarly and Kelco and Soulscape will get on here soon-they are more knowledgeable... and positive!
Good luck!
3 Comments
Hey David and thank you! And congrats to you aswell on 2 weeks thats amazing. Gives me hope hearing that our stories are similar and your at 2 weeks, my back pain is so fustrating im hoping its because of withdrawal because I know it wont last forever. It just does not seem like the same pain I got when I was w/d from oxycontins, pain was everywhere compared to this local pain im getting. And it's not that it hurts so much I can't workout or move around, it happens mostly when Im lying down trying to sleep or nap which makes it extremely annoying. Its almost like a burning ache, I thought I had hurt myself while on methadone and did not feel it until I started tapering. Which i hope is not the case but time will tell I guess.  Another big thing is not having to go to the clinic like you said, I have 1 last appointment with the doctor on thursday but Im debating even going. The last dose I took at the clinic I also took home my carries for the week, which I wont be taking. The doctor doesn't know I stopped, but I decided to jump ship becuse I am going on vacation may 2nd and I want to be threw the worst of my wd before I even head to jamaica so I thought i would give myself a 2 week headstart compared to alittle over a week. Using this vacation as a get away detox lol

Throw the takeaways out! My back and hand killed me... kratom has helped, but is really nasty. Today i didnt take any and am finally clearheaded... first time in a LONG time. I hope the meth is finally out of my system... its true what they say-u dont know what it has been doing to u until it is out of ur body-hopefully today is good because it is out of mine..
I went to aruba last sept, and i had to take meth with me-what a pain. NEVER AGAIN!!
You know what I will do that when I get home from work, I will pour those suckers down the drain :)
3197167 tn?1348968606
Back pain is a VERY common withdrawal symptom.  We have pain receptors in our spine that are freaking out because they don't have their usual opioid relief that the receptors are used to.  They call it "Rebound Pain" and it will settle down as your receptors get used to not having the methadone in your system.
1 Comments
Thank you for the response! I really hope it does go away because it's pretty depressing. I have never had back problems before except when w/d from oxy's. Its just a different type of pain thats why I was doubting it was was from withdrawal, but I guess methadone is a whole different beast.
495284 tn?1333894042
COMMUNITY LEADER
Make sure you are getting some nutrition and drinking plenty of fluids.  Hang in there!
1 Comments
Thank you! I have a healthy balanced diet that I have been keeping up for almost a month now prior to my jump, I also only drink water and plenty of it.
Avatar universal
Congrats on Jumping mate, and yes the back pain is normal, i used a heating pad and hot showers or baths ,which ever you prefer,  advil helps wonders with the minor back pain. it can be annoying. Just remember what ever symptom hits you , keep in mind it will pass. Exercise is very key , it will help your body start to produce the chemicals it has been missing on its own. Keep us updated , we are here to help. You GOT this, just take it moment by moment.
1 Comments
The hot showers work pretty nice, I will try a heating pad though sounds like that could work some wonders. The exercise is helping me alot and eating healthy, Overrall I am feeling pretty good at 72hours. Finding it alittle hard to stay asleep but thats been an on-going problem since my back problem. So no noticeable difference so far. I have to attribute that to my exercise and eating habits. Thank you so much for the support I can't thank you enough for that, this community is very helpful.
Avatar universal
You have done an awesome job on your taper.
You have been given some great advice.
We will all be here to support you.
1 Comments
Thank you so much for the support, you are all great. Really appreciate it :)
Avatar universal
Day 4 and still feeling good, Still working out and eating healthy. I'm still waiting to get hit with some serious w/d but I am wondering if its ever going to come at this point. Have I dodged a bullet or is it still too early? I'm thinking by day 7 if I am still not feeling any physical w/d I'm sure it's not coming. I have been dealing with my back pain for months now I don't even consider it withdrawal lol But it is very much active and very fustrating..

Besides that.. I hope everyone is having a great day!
Avatar universal
Right on day four!!  I am on day 147 of no methadone. When I jumped I felt slow and sneezed a lot but that's it. I have arthritis of spine so back does have pain though. It was just weird I didn't get any other symptoms from the first day I quit. I slept and ate regularly. It amazed me.  Everyone is different but it is possible to get off methadone without bad withdrawals or no withdrawals. Posting helped me and this community is awesome.  Taking it one day at a time..........peace
Avatar universal
How are you doing today?
2 Comments
Goodmorning :) day 6 and I am doing great.. still no withdrawals. I'm at the clinic right now as I write this, the doctor just walked in. Going to say good bye and walk out with a smile on my face! I can't believe I have not had any withdrawals. But I suppose my slow taper and jumping at 1mg helped me a ton. Also eating healthy, working out, drinking only water and my mind is in the right place. Those are the things that no doubt has made this easy. Thank you so much for asking :) how are you doing over there??
Well i had to jump at 5mg... my clinic only dealt in 5 mg incriments... last week was just annoying. Better mentally in last few days. Off kratom and sneezing a lot. I get that i need aftercare... my mind "wanders.." will do that when school is out. Do not ever have to deal with wds again yay!
Avatar universal
How is it going?
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.